Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Feeling lightheaded, nauseous and have shifting vision. What is the underlying cause?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1996
Answered : 961 Questions
I am feeling light headed, nauseous and my vision keeps shifting
Posted Thu, 4 Apr 2013 in General Health
Answered by Dr. Prasad Akole 10 minutes later
Dear friend,

Welcome and thanks for entrusting your query here at XXXXXXX

I am Dr. Prasad Akole (Critical Care Expert- and am glad to address to your query here.

To help you better, I would like to know some more details like :

Is there any dizziness, flashing lights before eyes?
Is there any gait imbalance?
Can you describe the headache- the site, duration, character, aggravating, relieving factors, associations etc?
Do you often get such episodes? Any history of migraine?
Are you on any medicines/ drugs of addiction?
Are you anxious?

I shall wait for your answers.

Meanwhile, it is ok to have some simple pain killer like acetaminophen and anti-emetic like ondansetron.

Above answer was peer-reviewed by
Follow-up: Feeling lightheaded, nauseous and have shifting vision. What is the underlying cause? 1 hour later
1. Yes I feel dizzy
2. My balance is a little off
3. I am not currently having a headache, but I do have migraines on a basis of 3-5 per month
4. I am currently taking micronor, spironolactone, buspirone, topomax and nortriptyline
5. Yes I have anxiety
Answered by Dr. Prasad Akole 7 hours later
Thanks for the information!

I see that you are on a lot of drugs including norethisterone (Micronor).

Most probably your symptoms are explained by drug side effects. Micronor can cause all these; so are Topamax and nortryptiline.
Drug interactions are also likely.

I did not receive any dosing in your reply as well as info on visual symptoms.

I would recommend that you consult your treating neurologist/ physician and ask if the dosing, schedule, frequency needs to be changed. It may even need a change of medication.
You may be asked to omit and replace a drug one by one to see which drug is causing it.
Some new pathology should also be ruled out.

My suggestion is therefore to get well evaluated by your experts there and act on their advice.

I hope to have answered your query satisfactorily. I would be glad to answer any further queries. Please ask for any clarifications before closing and rating this answer.

Take care and please keep me informed of your progress at

Good Luck!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor